MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB PP DIS FEM PLT L21H L393MM; PLATE, FIXATION, BONE

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB PP DIS FEM PLT L21H L393MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient's condition was reported as having a broken ncb plate and a fracture in the same location as in the previous incident.Subsequently, a revision surgery was conducted.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).G2 - foreign: sweden.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10.Visual examination of the returned product showed that the fractured ncb pp plate was returned for examination without any accessories such as screws and cerlage wires.The fracture of the plate is located through the center hole of a 3-hole pattern.On the fracture surfaces, beach lines are visible which point to a fatigue fracture.The fracture surfaces show also small polished areas and some scratches, most probably due to contact between the parts after the fracture.Several scratches/marks are visible on the surface on both sides of the plate.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories found no additional related complaints for this item and the reported part and lot combination.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB PP DIS FEM PLT L21H L393MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17928662
Report Number0009613350-2023-00577
Device Sequence Number6472858
Product Code HRS
UDI-Device Identifier00889024292925
UDI-Public(01)00889024292925(17)251031(10)2833056
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue Number0202264121
Device Lot Number2833056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer12/20/2023
03/15/2024
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date01/16/2024
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexFemale